News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: twin depression and acne meds


 kazza26 - Mon Oct 13, 2008 4:30 pm

this is my last question for a while,at my work to identical twins have started one works on one unit one on another,i am friends with one of the twins,recently they have both taken time of work,i decided to ring the twin thats my friend to find out whats going on and she burst into tears sayin that her and her twin think everyone hates them and that they both have depression.they are on a med called roccutine for acne which apparently can cause depression ,ive no idea why they are on roccutine because i knew them before they were on it and they don't have acne that bad ,infact mine is far worse,mind you they told me they only got that acne med because they claimed they have depression because of the acne,i could try that but i don't like lying esp when there real ill people about but since taken the meds they have both got depression for real at the excatly same time,is this a twin thing do you think that they both get depression at the same time and is it the meds causing it
 Debbie Miller, RN - Sun Oct 19, 2008 11:31 pm

User avatar Hello,
It is possible because each person responds to medication in his/her own way. Twins are always interesting because the genetic likeness often suggests similar responses. At least it is worth it to be cautious when one twin has had an adverse effect - the other twin should consider avoiding it.

But, almost every imaginable side effect is reported on almost every med by at least one person during the testing phase of the drug. We never know how we will respond until we try it. It is important that they contact their doctor about this because whether it is caused by the medication or not, depression should be addressed seriously.

The depression might have already been lurking and it could be coincidental that the symptoms have come out at the same time as the medication and it is possible the medication might have pushed them over the edge where they may have been on the border already. You mentioned they were already depressed about the acne - this is common and very well could have been happening. Either way, having it checked is important so please encourage your friend in this. They may need an antidepressant in addition to the acne meds or something different altogether.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here